Alert archive / Wyoming / Snow Advisories in 2008

Snow Advisory 13, NWS Riverton, WY

February 8, 20085 counties in Wyoming

NWS Riverton, WY issued this snow advisory at Feb 8, 2008, 1:52 AM MST for 5 counties in Wyoming. It took effect at Feb 8, 2008, 11:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2008, 1:52 AM MST (08:52 UTC)
In effect from
Feb 8, 2008, 11:00 AM MST
Expired
Feb 9, 2008, 1:59 AM MST
In force
15 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Teton County, WY

The radar

The Riverton/Lander radar (KRIW), 116 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this snow advisory went out at Feb 7, 2:39 PM MST, 11 hours 13 minutes earlier.

Area forecast discussion, Feb 7, 2:39 PM MST, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MST THU FEB 7 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY
ISENTROPIC LIFT HAS MOVED SOUTH THROUGH OUT THE DAY...WITH WAA
REPLACING IT TO HELP KEEP LIGHT SNOW ACTIVITY ACROSS WESTERN
WYOMING THIS AFTERNOON. STRONG WINDS CONTINUE TO CAUSE AREAS OF
BLOWING SNOW ACROSS SOUTHERN WYOMING...ESPECIALLY SWEETWATER
COUNTY...AND THE MOUNTAIN PASSES ACROSS THE WESTERN MOUNTAINS.
SNOW WILL CONTINUE TO WEAKEN THIS EVENING AS THE BRUNT OF THE
SYSTEM CONTINUES TO MOVE THROUGH THE STATE. EXPECT THE SNOW
HIGHLIGHTS TO EXPIRE THIS EVENING. WIND HIGHLIGHTS WILL CONTINUE
THROUGH THE EARLY MORNING HOURS...HOWEVER IT IS THOUGHT THAT WINDS
WILL DECREASE...ESPECIALLY ACROSS NATRONA COUNTY...WITH THE
PASSAGE OF THE TROUGH DURING THE EVENING HOURS TONIGHT. DID NOT
ALTER TIMING OF THE ORIGINAL WARNING IN THIS AREA HOWEVER. HIGH
WIND WARNING OVER THE ABSAROKA MOUNTAINS HAS BEEN EXTENDED UNTIL
SATURDAY MORNING. BELIEVE THERE WILL BE A LULL IN HIGH WIND
CRITERIA DURING THE EARLY PART OF FRIDAY...HOWEVER...WIND WILL
INCREASE AGAIN DURING THE AFTERNOON HOURS. ADDITIONALLY...MODELS
INDICATING POTENTIAL FOR HIGH WIND TO DEVELOP OVER THE EASTERN
SLOPES OF THE WIND RIVER MOUNTAINS...THE UPPER WIND RIVER
BASIN...AND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE ON FRIDAY
EVENING. FOR NOW...HAVE ISSUED A WATCH FOR THESE AREAS SO THAT
FUTURE MODEL RUNS CAN BE EVALUATED FOR FURTHER CONSISTENCY.
HAVE LEFT THE CODY FOOTHILLS OUT OF THE HIGH WIND ACTION FOR
FRIDAY FOR NOW...LOOKS LIKE THE CRITICAL LAYER WILL BE TOO HIGH TO
ALLOW HIGH WINDS TO IMPACT THE FOOTHILLS AREA.

MUCH OF THE SHORT TERM FORECAST AREA THIS AFTERNOON FOCUSED ON
FRIDAY RELATIVE TO WIND CONCERNS. MEANWHILE...SNOW ACROSS THE
MOUNTAINS WILL CONTINUE INTO SATURDAY AS DISTURBANCES EMBEDDED IN
THE NORTHWEST FLOW ALOFT CONTINUE TO IMPACT THOSE AREAS. SNOW WILL
WEAKEN SIGNIFICANTLY SATURDAY EVENING AS A RIDGE OF HIGH PRESSURE
BUILDS INTO THE AREA. THIS AREA OF HIGH PRESSURE WILL BRING JUST A
SLIGHT CHANCE FOR SNOW ACROSS THE MOUNTAINS ON SUNDAY...WITH
WARMING TEMPERATURES AND DRY CONDITIONS FOUND ELSEWHERE. WINDS
EXPECTED TO CONTINUE WEAKENING SATURDAY AFTERNOON AND
EVENING...THOUGH WILL AGAIN INCREASE ON SUNDAY AFTERNOON.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
IN THE EXTENDED...THERE WILL BE A COUPLE STORM SYSTEMS IN THE
WEST/NORTHWEST FLOW THAT WILL AFFECT THE AREA. THE FIRST ONE WILL
BE A QUICK MOVING SHORTWAVE TROUGH AFFECTING THE AREA...MAINLY
SUNDAY NIGHT AND MONDAY. THE 00Z MEDIUM RANGE MODELS ARE A TAD
FARTHER SOUTH WITH THIS SYSTEM THAN PREVIOUS RUNS...GIVING THE
AREA A BETTER SHOT AT SOME PRECIPITATION...BUT STILL A QUICK SHOT
AT MAINLY LIGHT PCP. HAVE TRENDED POPS UPWARD...ESPECIALLY ACROSS
THE WEST...BUT DID ADD SOME POPS EAST OF THE DIVIDE MONDAY FOR THE
POSSIBILITY OF SOME SHOWERS WITH THIS SHORTWAVE TROUGH. THIS WILL
ONCE AGAIN INCREASE WINDS IN THE WIND CORRIDORS SUNDAY NIGHT AND
MONDAY. THE 00Z GFS IS MORE BULLISH THAN THE ECMWF IN SKIRTING THE
AREA WITH ANOTHER ARCTIC AIRMASS. HAVE SIDED WITH THE ECMWF...AND
KEPT TEMPERATURES NEARLY THE SAME...BUT LATER SHIFTS WILL NEED TO
WATCH THIS. THEN A TRANSITORY RIDGE IS EXPECTED MONDAY NIGHT AND
TUESDAY...WITH MAINLY DRY CONDITIONS...WITH THE BEST SHOT AT ANY
LIGHT PCP ACROSS THE WESTERN MOUNTAINS...ESPECIALLY TUESDAY
AFTERNOON AS THE FLOW BACKS AHEAD OF THE NEXT TROUGH. A MORE
SIGNIFICANT TROUGH IS EXPECTED TO AFFECT THE COWBOY STATE TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT. MEDIUM RANGE MODELS ARE IN FAIRLY
GOOD AGREEMENT THIS FAR OUT...WITH THE WEST BEING HIT TUESDAY
NIGHT...THEN PRECIP PUSHING EAST OF THE DIVIDE ON WEDNESDAY...AS
THE ASSOCIATED COLD FRONT MOVES ACROSS THE AREA. MODELS ARE
SHOWING SOME UPSLOPE CONDITIONS COMING INTO PLAY WEDNESDAY AFT AND
WEDNESDAY NIGHT. SYSTEM PULLS OUT LATE WEDNESDAY NIGHT...AND HAVE
WENT WITH MAINLY DRY CONDITIONS FOR THURSDAY...BUT WILL NEED TO
WATCH FOR ANY INSTABILITY SHOWERS BEHIND THE TROUGH. TEMPERATURES
THROUGH THE LONG TERM SHOULD BE NEAR SEASONAL LEVELS.

&&

.AVIATION...
A COLD FRONT WILL RACE ACROSS THE AREA 22Z-02Z WITH MOST AREAS
EXPERIENCING STRONG GUSTY WEST WIND WITH THE FRONTAL PASSAGE.  SNOW
SHOWERS AND BLOWING SNOW WILL RESULT IN SOME LOCAL MVFR/IFR
CONDITIONS ACROSS CENTRAL WYOMING THROUGH 02Z WITH GENERALLY VFR
CONDITIONS PREVAILING...WINDS SUBSIDING AFTER 04Z.  OUT WEST
CONDITIONS WILL GENERALLY IMPROVE AFTER 00Z WITH SCATTERED SNOW
SHOWERS AND LOCAL MVFR/IFR CONDITIONS REMAINING OVER THE WESTERN
VALLEYS INCLUDING VCNTY KJAC WITH MOUNTAINS THE SURROUNDING
MOUNTAINS REMAINING OBSCURED.  SNOW ALONG WITH MVFR/IFR CONDITIONS
WILL ONCE AGAIN BECOME MORE WIDESPREAD WEST OF THE DIVIDE FRIDAY
MORNING.

&&

.FIRE WEATHER...
SNOW WILL CONTINUE ACROSS THE WESTERN MOUNTAINS TONIGHT AND
PERSIST INTO SATURDAY. ELSEWHERE...SNOW ACTIVITY WILL CONTINUE TO
WEAKEN OVERNIGHT AND THROUGH SATURDAY AND SUNDAY AS AN AREA OF
HIGH PRESSURE WORKS TO MOVE INTO THE AREA. STRONG WINDS WILL
CONTINUE OVER THE WIND CORRIDOR BETWEEN ROCK SPRINGS AND CASPER
THROUGH EARLY SATURDAY MORNING BEFORE WEAKENING. WINDS ACROSS THE
ABSAROKA MOUNTAINS WILL EXPERIENCE A LULL DURING THE EARLY PART OF
SATURDAY BEFORE BECOMING STRONG AGAIN IN THE AFTERNOON. HIGH WIND
WARNING REMAINS IN EFFECT FOR THE ABSAROKA MOUNTAINS UNTIL EARLY
SUNDAY MORNING. HIGH WINDS MAY ALSO DEVELOP OVER THE EASTERN
SLOPES OF THE WIND RIVER... THE UPPER WIND RIVER BASIN INCLUDING
THE AREA OF DUBOIS...AND THE GREEN MOUNTAINS AND RATTLE SNAKE
RANGE LATE SATURDAY INTO THE EARLY HOURS OF SUNDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 AM MST FRIDAY FOR WYZ003-019-020-
028>030.

HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT
FOR WYZ015-016-019.

WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR WYZ012-
013-023-024.

SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR WYZ001-008-009.

HIGH WIND WARNING UNTIL 5 AM MST SATURDAY FOR WYZ002.

&&

SHORT TERM...BRANHAM
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Feb 7, 3:57 PM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
357 PM MST THU FEB 7 2008

WYZ001>020-022>030-080100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
357 PM MST THU FEB 7 2008

...WINTER STORM WARNING FOR PORTIONS OF WESTERN WYOMING THROUGH
THIS AFTERNOON...

...SNOW ADVISORY FOR YELLOWSTONE NATIONAL PARK AND BIGHORN MOUNTAINS
THROUGH THIS AFTERNOON...

...HIGH WIND WARNING FOR THE CODY FOOTHILLS...SOUTHERN WYOMING AND
PARTS OF CENTRAL WYOMING TODAY AND TONIGHT...

...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS THROUGH FRIDAY
NIGHT...

...HIGH WIND WATCH FOR THE EASTERN SLOPES OF THE WIND RIVER
MOUNTAINS AND UPPER WIND RIVER BASIN AND GREEN MOUNTAINS AND
RATTLESNAKE RANGE FRIDAY NIGHT...

.DAY ONE...TONIGHT

STRONG WEST SOUTHWEST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND
DRIFTING SNOW ALONG WITH WHITE OUT CONDITIONS ON THE HIGHER MOUNTAINS
AND PASSES. VERY STRONG SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 65
MPH ARE EXPECTED FROM ROCK SPRINGS TO CASPER AS WELL AS IN THE CODY
FOOTHILLS TONIGHT ALONG WITH WEST WINDS OF 50 MPH WITH GUSTS TO 80
MPH ACROSS THE EAST SLOPES OF THE WIND RIVER MOUNTAINS AND THE
ABSAROKA MOUNTAINS. ADDITIONALLY...STRONG WINDS HAVE BEEN REPORTED
OVER THE WESTERN MOUNTAINS...WHICH HAVE PROMPTED THE CLOSING OF
MOUNTAIN PASSES IN THE AREA. PLEASE CHECK CURRENT ROAD CONDITIONS
IF TRAVELING THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STRONG WIND EVENT IS POSSIBLE FRIDAY NIGHT INTO SATURDAY
MORNING FROM ROCK SPRINGS TO CASPER...AND ADDITIONALLY THE ABSAROKA
AND EASTERN SLOPES OF THE WIND RIVER MOUNTAINS. STAY TUNED FOR
FURTHER DEVELOPMENTS OF THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS. IN THE
WINDY AREAS...SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS AND
GUSTS. THANK YOU VERY MUCH.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 11:33 AM MSTBlowing Snow AdvisoryRIWSweetwater14 hr

Nearby

Snow Advisories in Wyoming, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.